MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance during delivery in an echelon 10 microcatheter and detached prematurely.The patient was undergoing a coil embolization to treat a right anterior communicating artery (acom) ruptured saccular aneurysm.The aneurysm max diameter was 3mm and the neck diameter was 2mm.Patient's blood flow was normal; vessel tortuosity was moderate.It was reported that the devices were prepared and catheter was flushed continuously as indicated in the instructions for use (ifu).The echelon microcatheter was delivered in place with the guidewire and the axium coil was selected.However, the coil experienced severe resistance and could not be advanced through the middle segment of the microcatheter.When the coil was withdrawn, it was observed that the coil had detached prematurely.The surgeon quickly removed the microcatheter and the guidewire was used to push the coil out of the microcatheter in vitro, confirming the coil had detached within the microcatheter.There was no damage to the axium pushwire.The physician did not rotate the pushwire and had not attempted to reposition or detach the coil.The catheter and coil were both replaced to complete the procedure successfully.There was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id 145-5091-150 (lot: 0230016162); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the coil came out of the introducer sheath smoothly.
 
Additional Manufacturer Narrative
H3 product analysis: document used: n/a as found condition (condition of returned device): the axium prime device and the echelon-10 microcatheter were both returned for analysis within a shipping box, an opened plastic biohazard pouch, within two opened individual axium prime and echelon-10 inner pouches, and the axium prime device within a dispenser coil.Visual inspection/damage location details: the axium prime device was returned without an introducer sheath.Both the actuator interface and the break indicator were found to be undamaged, with no evidence of any detachment attempts made at these locations.The pushwire was found to be kinked at ~153.4cm and bent at ~154.7cm from the proximal end.The axium prime implant coil was found to be broken off and not returned.The detach element (loop, ball and stick) were found to be intact with the pushwire sub assemblies.The coin was found to be in good condition and found to be against the lumen stop.The shield coil was found to be in good condition.No other anomalies were observed.Testing/analysis (including sem reports): during testing, a detachment attempt was successful.A in-house instant detacher was used to detached the detach element from the pushwire without any issues.The coin was able to move freely within the pushwire coupler tube.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed, as the damaged found with the axium prime device was consistent with advancement against resistance.The report mentions the axium prime implant coil met resistance within the echelon-10 microcatheter.Which was able be confirmed, as the echelon-10 microcatheter mentioned in the procedure was returned damaged and resistance was able to be reproduced within the microcatheter.A few possible cause of catheter resistance are but not limited to, damage or kink to pushwire and/or tortuous anatomy; however, the root cause was unable to be determined.Based on the device analysis and the reported information, the customer¿s report of ¿premature detachment¿ was able to be unable to be confirmed, as the implant coil was found to be broken off and not returned for further assessment.The detach element was found to be intact with the pushwire subassemblies.A successful detachment was able to be produced during testing.The axium prime device was found to be compatible with both the echelon-10 microcatheter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate, which could be a possible cause for resistance, that can lead to possible damage such as pushwire coil damage/break.It was reported that the devices were prepared and catheter was flushed continuously as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24019553
Report Number9617601-2026-00180
Device Sequence Number16089606
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public(01)00763000313906(17)270402(10)228588215
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number228588215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer01/14/2026
02/27/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/04/2026
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age56 YR
Patient SexFemale